Alert archive / Michigan / Frost Advisories in 2012

Frost Advisory 3, NWS Marquette, MI

May 30, 201212 counties in Michigan

NWS Marquette, MI issued this frost advisory at May 30, 2012, 4:48 AM EDT for 12 counties in Michigan. It took effect at May 31, 2012, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 30, 2012, 4:48 AM EDT (08:48 UTC)
In effect from
May 31, 2012, 12:00 AM EDT
Expired
May 31, 2012, 8:00 AM EDT
In force
8 hr
Issued by
NWS Marquette, MI

Counties Alger County, MI, Baraga County, MI, Delta County, MI, Dickinson County, MI, Gogebic County, MI, Houghton County, MI, Iron County, MI, Luce County, MI, Marquette County, MI, Menominee County, MI, Ontonagon County, MI, Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 26 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1726 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WWUS73 KMQT 300848
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
448 AM EDT WED MAY 30 2012

...FROST EXPECTED TONIGHT INLAND FROM THE GREAT LAKES...

.HIGH PRESSURE MOVING INTO THE REGION WILL LEAD TO CLEARING SKIES
AND DIMINISHING WINDS LATE TODAY. THE CLEAR AND CALM CONDITIONS 
TONIGHT WILL ALLOW FOR BELOW FREEZING TEMPERATURES AND WIDESPREAD
FROST TO DEVELOP INLAND FROM THE GREAT LAKES SHORES.

MIZ002-004>006-009>014-084-085-301700-
/O.NEW.KMQT.FR.Y.0003.120531T0600Z-120531T1200Z/
ONTONAGON-BARAGA-MARQUETTE-ALGER-GOGEBIC-IRON-DICKINSON-MENOMINEE-
DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ONTONAGON...L'ANSE...GWINN...
MARQUETTE...GRAND MARAIS...MUNISING...IRONWOOD...IRON RIVER...
IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...MANISTIQUE...
KENTON...SIDNAW...SENEY
448 AM EDT WED MAY 30 2012 /348 AM CDT WED MAY 30 2012/

...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT
/7 AM CDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM
EDT /7 AM CDT/ THURSDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES TONIGHT WILL FALL TO 28 TO 32 INLAND FROM THE
   GREAT LAKES.

 * FROST IS EXPECTED INLAND FROM THE GREAT LAKES...ESPECIALLY OVER
   INTERIOR SECTIONS OF WESTERN AND CENTRAL UPPER MICHIGAN.

 * TEMPERATURES ALONG THE SHORELINE OF LAKE SUPERIOR...LAKE
   MICHIGAN...AND THE BAY OF GREEN BAY WILL REMAIN IN THE MIDDLE TO
   UPPER 30S LIMITING THE POTENTIAL FOR SIGNIFICANT FROST.

IMPACTS...

 * PLANTS AND FLOWERS THAT ARE SENSITIVE TO THE COLD TEMPERATURES
   COULD BE DAMAGED...AND SHOULD BE COVERED OR TAKEN INSIDE IF
   POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. 

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

JLA
3 follow-up statements
075 
WWUS73 KMQT 301621
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1221 PM EDT WED MAY 30 2012

...FROST EXPECTED TONIGHT MAINLY INLAND FROM THE GREAT LAKES...

.HIGH PRESSURE MOVING INTO THE REGION WILL LEAD TO CLEARING SKIES
AND DIMINISHING WINDS LATE TODAY. THE CLEAR AND CALM CONDITIONS
TONIGHT WILL ALLOW FOR BELOW FREEZING TEMPERATURES AND WIDESPREAD
FROST TO DEVELOP INLAND FROM THE GREAT LAKES SHORES.

MIZ007-310030-
/O.EXB.KMQT.FR.Y.0003.120531T0400Z-120531T1200Z/
LUCE-
INCLUDING THE CITY OF...NEWBERRY
1221 PM EDT WED MAY 30 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
THURSDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES TONIGHT WILL FALL TO 30 TO 33 INLAND FROM THE GREAT
   LAKES.

 * FROST IS EXPECTED MAINLY INLAND FROM LAKE SUPERIOR.

 * TEMPERATURES ALONG THE SHORELINE OF LAKE SUPERIOR WILL REMAIN IN
   THE MIDDLE TO UPPER 30S LIMITING THE POTENTIAL FOR SIGNIFICANT
   FROST.

IMPACTS...

 * PLANTS AND FLOWERS THAT ARE SENSITIVE TO THE COLD TEMPERATURES
   COULD BE DAMAGED...AND SHOULD BE COVERED OR TAKEN INSIDE IF
   POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

MIZ002-004>006-009>014-084-085-310030-
/O.EXT.KMQT.FR.Y.0003.120531T0400Z-120531T1200Z/
ONTONAGON-BARAGA-MARQUETTE-ALGER-GOGEBIC-IRON-DICKINSON-MENOMINEE-
DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ONTONAGON...L'ANSE...GWINN...
MARQUETTE...GRAND MARAIS...MUNISING...IRONWOOD...IRON RIVER...
IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...MANISTIQUE...
KENTON...SIDNAW...SENEY
1221 PM EDT WED MAY 30 2012 /1121 AM CDT WED MAY 30 2012/

...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 8 AM EDT /7 AM CDT/ THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES TONIGHT WILL FALL TO 28 TO 32 INLAND FROM THE 
   GREAT LAKES. 

 * FROST IS EXPECTED MAINLY INLAND FROM THE GREAT LAKES...ESPECIALLY
   OVER INTERIOR SECTIONS OF WESTERN AND CENTRAL UPPER MICHIGAN.

 * TEMPERATURES ALONG THE SHORELINE OF LAKE SUPERIOR...LAKE 
   MICHIGAN...AND THE BAY OF GREEN BAY WILL REMAIN IN THE MIDDLE 
   TO UPPER 30S LIMITING THE POTENTIAL FOR SIGNIFICANT FROST. 

IMPACTS...

 * PLANTS AND FLOWERS THAT ARE SENSITIVE TO THE COLD TEMPERATURES
   COULD BE DAMAGED...AND SHOULD BE COVERED OR TAKEN INSIDE IF
   POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

TITUS
380 
WWUS73 KMQT 302334
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
734 PM EDT WED MAY 30 2012

...FROST EXPECTED TONIGHT MAINLY INLAND FROM THE GREAT LAKES...

.HIGH PRESSURE MOVING INTO THE REGION WILL LEAD TO CLEARING SKIES
AND DIMINISHING WINDS THIS EVENING. THE CLEAR AND CALM CONDITIONS
TONIGHT WILL ALLOW FOR BELOW FREEZING TEMPERATURES AND WIDESPREAD
FROST TO DEVELOP INLAND FROM THE GREAT LAKES SHORES.

MIZ002-004>007-009>014-084-085-310930-
/O.CON.KMQT.FR.Y.0003.120531T0400Z-120531T1200Z/
ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ONTONAGON...L'ANSE...GWINN...
MARQUETTE...GRAND MARAIS...MUNISING...NEWBERRY...IRONWOOD...
IRON RIVER...IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...
MANISTIQUE...KENTON...SIDNAW...SENEY
734 PM EDT WED MAY 30 2012 /634 PM CDT WED MAY 30 2012/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 8 AM EDT /7 AM CDT/ THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES TONIGHT WILL FALL TO 28 TO 32 INLAND FROM THE 
   GREAT LAKES. 

 * FROST IS EXPECTED MAINLY INLAND FROM THE GREAT LAKES... 
   ESPECIALLY OVER INTERIOR SECTIONS OF WESTERN AND CENTRAL 
   UPPER MICHIGAN. 

 * TEMPERATURES ALONG THE SHORELINE OF LAKE SUPERIOR...LAKE 
   MICHIGAN...AND THE BAY OF GREEN BAY WILL REMAIN IN THE MIDDLE 
   TO UPPER 30S LIMITING THE POTENTIAL FOR SIGNIFICANT FROST. 

IMPACTS...

 * PLANTS AND FLOWERS THAT ARE SENSITIVE TO THE COLD 
   TEMPERATURES COULD BE DAMAGED...AND SHOULD BE COVERED OR 
   TAKEN INSIDE IF POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS EXPECTED.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

SRF
691 
WWUS73 KMQT 310651
NPWMQT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
251 AM EDT THU MAY 31 2012

...FROST EXPECTED TONIGHT MAINLY INLAND FROM THE GREAT LAKES...

.MOSTLY CLEAR AND CALM CONDITIONS EARLY THIS MORNING WILL ALLOW FOR
BELOW FREEZING TEMPERATURES AND WIDESPREAD FROST TO DEVELOP INLAND
FROM THE GREAT LAKES SHORES.

MIZ002-004>007-009>014-084-085-311200-
/O.CON.KMQT.FR.Y.0003.000000T0000Z-120531T1200Z/
ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
INCLUDING THE CITIES OF...ONTONAGON...L'ANSE...GWINN...
MARQUETTE...GRAND MARAIS...MUNISING...NEWBERRY...IRONWOOD...
IRON RIVER...IRON MOUNTAIN...MENOMINEE...ESCANABA...GLADSTONE...
MANISTIQUE...KENTON...SIDNAW...SENEY
251 AM EDT THU MAY 31 2012 /151 AM CDT THU MAY 31 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
THIS MORNING...

HAZARDOUS WEATHER...

 * TEMPERATURES TONIGHT WILL FALL TO 28 TO 32 INLAND FROM THE 
   GREAT LAKES. 

 * FROST IS EXPECTED MAINLY INLAND FROM THE GREAT LAKES... 
   ESPECIALLY OVER INTERIOR SECTIONS OF WESTERN AND CENTRAL 
   UPPER MICHIGAN. 

 * TEMPERATURES ALONG THE SHORELINE OF LAKE SUPERIOR...LAKE 
   MICHIGAN...AND THE BAY OF GREEN BAY WILL REMAIN IN THE MIDDLE 
   TO UPPER 30S LIMITING THE POTENTIAL FOR SIGNIFICANT FROST. 

IMPACTS...

 * PLANTS AND FLOWERS THAT ARE SENSITIVE TO THE COLD 
   TEMPERATURES COULD BE DAMAGED...AND SHOULD BE COVERED OR 
   TAKEN INSIDE IF POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY MEANS THAT FROST IS EXPECTED.

 * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT

&&

$$

VOSS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this frost advisory went out at May 30, 1:50 AM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, May 30, 1:50 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
150 AM EDT WED MAY 30 2012

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 432 PM EDT TUE MAY 29 2012

WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A TROF EXTENDING FROM NRN
ONTARIO INTO THE UPPER GREAT LAKES. VORT MAX TRACKING ACROSS LAKE
SUPERIOR COMBINED WITH DAYTIME HEATING HAS RESULTED IN SCT -SHRA
ACROSS UPPER MI THIS AFTN. WITH LOW FREEZING LEVELS (5700FT MSL ON
12Z KINL SOUNDING) MORE VIGOROUS CONVECTION HAS PROBABLY BEEN
PRODUCING PEA SIZE HAIL. SPOTTER REPORTED PEA SIZE HAIL AROUND
WAKEFIELD EARLIER IN THE DAY. A FEW LIGHTNING STRIKES HAVE BEEN
DETECTED ACROSS UPPER MI THIS AFTN.

AS VORT MAX SHIFTS E THIS EVENING AND DAYTIME HEATING IS LOST...THE
DIURNALLY DRIVEN -SHRA WILL DISSIPATE. HOWEVER...COOL CYCLONIC FLOW
ALONG WITH SFC TROF PASSING THRU THE AREA SHOULD RESULT IN SOME
-RA/-SHRA THRU THE NIGHT GIVEN CURRENT UPSTREAM RADAR RETURNS N AND
NW OF LAKE SUPERIOR. WITH 850MB TEMPS FALLING TO AROUND -3C MAY SEE
A LITTLE LAKE ENHANCEMENT IN THE UPSLOPE AREAS NEAR LAKE SUPERIOR.
ALSO...GIVEN THE SUBZERO C 850MB TEMPS AND 1000-850MB THICKNESS
FALLING JUST UNDER 1305M...NOT OUT OF THE QUESTION THAT THERE COULD
BE A LITTLE FROZEN PCPN AT TIMES OVER THE HIGH TERRAIN (IT WAS
SNOWING AT CYPL THIS MORNING).

TEMPS WED WILL BE WELL BLO NORMAL WITH 850MB THERMAL TROF PASSING
ACROSS THE AREA DURING THE FIRST HALF OF THE DAY. WITH THE 850MB
TROF OVER THE AREA...EXPECT ABUNDANT CLOUD COVER THRU THE MORNING
HRS. ALSO...SOME LIGHT -RA/-SHRA WILL PROBABLY LINGER NEAR LAKE
SUPERIOR IN THE MORNING. CLEARING WILL THEN BEGIN IN THE AFTN FROM
NW TO SE AS WAA STARTS TO GET UNDERWAY AND LOW-LEVEL FLOW BECOMES
ANTICYCLONIC. MOST AREAS SHOULD BE SUNNY BY LATE AFTN. TEMPS WILL
NOT GET OUT OF THE MID 40S NEAR LAKE SUPERIOR E OF KMQT UNDER CHILLY
AIR MASS AND GRADIENT FLOW ACROSS THE LAKE. LOW/MID 50S WILL BE THE
RULE ELSEWHERE.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 432 PM EDT TUE MAY 29 2012

HIGH PRESSURE WILL BE OVER THE CWA ON WED NIGHT. NNE WINDS SHOULD
DIMINISH/DECOUPLE OVERNIGHT AND WITH PWATS AROUND 40 PERCENT OF
NORMAL...SHOULD LEAD TO A COLD NIGHT ACROSS MUCH OF THE CWA.  HIGHER
RES MODELS TRYING TO KEEP LINGERING NW WINDS UP OVER THE ERN
CWA...WHICH MAY LIMIT THE COOLING IN THE MORE OPEN LOCATIONS.
WIDESPREAD FROST IS LIKELY OVER THE INTERIOR WEST...WHERE LOWS WILL
BE 28-31...WITH PATCHY/AREAS OF FROST ELSEWHERE AWAY FROM THE GREAT
LKS SHORELINE. MORE THAN LIKELY WILL NEED FROST ADVISORY OVER MUCH
OF THE CWA WED NIGHT AND POTENTIALLY A FREEZE WARNING OVER THE
INTERIOR WEST. CURRENT FORECAST DOESN/T QUITE REACH A HARD FREEZE
CRITERIA...28 DEGREES FOR 3HRS...SO WILL NOT ISSUE A WATCH.

WITH HIGH PRESSURE OVERHEAD AND DRIFTING SE ON THURS...EXPECT A
NICE DAY ACROSS UPPER MI WITH LK BREEZES AND DIURNAL CU THE MAIN
CONCERNS. MOISTURE SLIGHTLY LIMITED...BUT MAY BE ENOUGH FORCING
FROM LK BREEZES AND DIURNAL HEATING TO PRODUCE SOME CLOUDS ALONG THE
LK BREEZES. EXPECT LK BREEZES TO DEVELOP ALONG LK SUPERIOR/MICHIGAN
DURING THE EARLY AFTN...AND LEAD TO COOLING TEMPERATURES NEAR THE
GREAT LKS. BUT WITH THE SUN...SHOULD STILL SEE A QUICK WARM-UP FROM
THE FROSTY TEMPS TO START THE DAY. MIXING TO H800 WOULD YIELD HIGHS
IN THE MID 60S OVER THE INTERIOR LOCATIONS NOT INFLUENCED BY LK
BREEZES. FINALLY...COULD BE SOME HIGH CLOUDS BRUSHING THE WI BORDER
DURING THE AFTN AND ASSOCIATED WITH THE SYSTEM DROPPING THROUGH THE
UPPER/CNTRL MISS VALLEY. THIS SYSTEM WILL BE THE NEXT CONCERN FOR
THE CWA HEADING INTO FRI.

SHORTWAVE ROUNDING THE BASE OF THE TROUGH ON THURS NIGHT WILL HELP
SHARPEN THE TROUGH AND PUSH THE LOW FROM THE OHIO RIVER VALLEY AT
00Z FRI...NNE TO NEAR THE MACKINAC STRAITS AT 00Z SAT. SOME
DIFFERENCES IN THE INTENSITY AND LOCATION OF THE LOW...WITH 12Z GFS
THE STRONGEST AND THE MIDDLE GROUND BETWEEN THE FARTHER N 00Z ECMWF
AND THE WEAKER/SE TRACK OF THE 12Z NAM. PREFER A GENERAL
CONCENSUS OF THE 12Z GFS/GEM AND 00Z ECMWF...WHICH LOOKS MORE LIKE
SOMETHING THAT WOULD BE SEEN IN LATE WINTER OR EARLY SPRING. DUE
TO THE MORE ROBUST AND NORTHERN TRENDS IN THE MODELS OVER
THE LAST DAY...PREVIOUS SHIFT TRENDED IN THE RIGHT DIRECTION ON
CLOUD/POPS. HAVE FOLLOWED SUIT AND BUMPED POPS UP TO LIKELY OVER THE
ERN HALF OF THE CWA ON FRI...AS THE BEST H850-700 WAA PUSHES NNE
THROUGH THE ERN CWA.

FOR THE EXTENDED /FRI NIGHT THROUGH NEXT TUESDAY/...

THE FIRST PART OF THE EXTENDED WILL LARGELY DEPEND ON THE EVOLUTION
OF THE UPPER TROUGH ROTATING THROUGH THE GREAT LKS AND OHIO RIVER
VALLEY. MODELS STILL IN SOME DISAGREEMENT IN THE HANDLING OF THIS
TROUGH...BUT ALL INDICATE THE TROUGH LIFTING NE ON FRI NIGHT AND
INTO SAT. THIS SHOULD LEAD TO SCATTERED SHOWERS DIMINISHING FROM SW
TO NE AS THE TROUGH LIFTS TO THE NE INTO CANADA. THESE TIMING
DIFFERENCES CONTINUE INTO THE BEGINNING OF NEXT WEEK. GENERAL IDEA
OF WEAK HIGH PRESSURE RIDGE LEADING TO DRY WEATHER FOR 12-18HRS
BEHIND THE LOW BEFORE NEXT WAVE APPROACHES THE AREA...LIKELY ON SAT
NIGHT INTO SUN. THE NEXT WAVE...ASSOCIATED WITH WAA ALOFT AND WARM
FRONT STRETCHING SE FROM LOW CENTERED IN THE CANADIAN PRAIRIES WILL
PUSH ACROSS THE AREA SUN NIGHT INTO MON. BEHIND THE FRONT...EXPECT
TEMPS TO TREND BACK TO OR SLIGHTLY ABOVE NORMAL BY TUES AS HIGH
PRESSURE MOVES OVERHEAD AND UPPER RIDGE BEGINS TO DEVELOP OVER THE
NRN/CNTRL PLAINS.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 147 AM EDT WED MAY 30 2012

MVFR CIGS WILL CONTINUE AT ALL TAF SITES OVERNIGHT DUE TO UPSLOPE
FLOW AND SOME LAKE ENHANCEMENT WITH THE MOISTURE OFF THE LAKE AND
COLD TEMPERATURES ALOFT. NOT OUT OF THE QUESTION THAT IFR CIGS COULD
AFFECT KIWD/KSAW THROUGH THE NIGHT. BELIEVE THAT PERSISTENT IFR CIGS
ARE UNLIKELY THOUGH AS CONVERGENCE AND LAKE ENHANCEMENT WILL ONLY BE
TEMPORARY. IMPROVEMENT TO VFR CONDITIONS EXPECTED WED AFTERNOON AS
850MB THERMAL TROF SLIPS TO THE E AND LOW-LEVEL WINDS BECOME
INCREASINGLY ANTICYCLONIC. &&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 432 PM EDT TUE MAY 29 2012

WITH COLD FRONT DROPPING ACROSS LAKE SUPERIOR TONIGHT...WESTERLY
WINDS GUSTING TO 20-25KT WILL SHIFT NORTHERLY. WINDS WILL THEN BEGIN
TO DIMINISH FROM W TO E WED AND ESPECIALLY WED NIGHT AS HIGH PRES
BUILDS INTO THE UPPER LAKES. BY LATE WED NIGHT...WINDS WILL BE UNDER
15KT. WINDS WILL REMAIN MOSTLY UNDER 15KT THRU THU AND INTO FRI
AFTN. WINDS MAY INCREASE A LITTLE LATER FRI INTO SAT OVER EASTERN
LAKE SUPERIOR AS LOW PRES MOVES NE THRU THE CNTRL GREAT LAKES
REGION. OTHERWISE...WINDS WILL GENERALLY REMAIN ON THE LIGHT SIDE
INTO THE WEEKEND.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...ROLFSON
LONG TERM...SRF
AVIATION...07/JLA
MARINE...ROLFSON
Hazardous weather outlook, May 29, 4:13 PM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
413 PM EDT TUE MAY 29 2012

MIZ001>007-009>014-084-085-301200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
413 PM EDT TUE MAY 29 2012 /313 PM CDT TUE MAY 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AREAS OF FROST ARE EXPECTED INLAND FROM THE GREAT LAKES ON WEDNESDAY
NIGHT...WITH WIDESPREAD FROST OVER THE INTERIOR WEST.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-301200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
413 PM EDT TUE MAY 29 2012 /313 PM CDT TUE MAY 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-301200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
413 PM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

SRF

Nearby

Frost Advisories in Michigan, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.